Alert archive / Washington / Gale Warnings in 2014
Gale Warning 48, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 9, 2014, 2:48 AM PDT. It took effect at Jun 9, 2014, 6:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2014, 2:48 AM PDT (09:48 UTC)
- In effect from
- Jun 9, 2014, 6:00 PM PDT
- Expired
- Jun 10, 2014, 2:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
961 WHUS76 KSEW 090948 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 248 AM PDT MON JUN 9 2014 PZZ131-132-091800- /O.CAN.KSEW.GL.W.0047.000000T0000Z-140609T1300Z/ /O.EXB.KSEW.SC.Y.0123.000000T0000Z-140610T0100Z/ /O.NEW.KSEW.GL.W.0048.140610T0100Z-140610T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 248 AM PDT MON JUN 9 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. THE GALE WARNING FOR LAST NIGHT HAS BEEN ENDED. * WIND AND WAVES...WEST WINDS 15 TO 30 KNOTS WILL DIMINISH TO 15 TO 25 KNOTS BY MID MORNING...WITH PERIODS OF WIND LESS THAN 20 KNOTS THROUGH MID DAY. WEST WINDS WILL BEGIN INCREASING AGAIN AROUND MID AFTERNOON...RISING TO 25 TO 35 KNOTS THIS EVENING. WIND WAVES WILL SUBSIDE TO 2 TO 4 FEET TODAY...THEN BUILD TO 3 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-091800- /O.EXT.KSEW.SC.Y.0123.000000T0000Z-140609T1800Z/ /O.NEW.KSEW.SC.Y.0124.140610T0300Z-140610T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 248 AM PDT MON JUN 9 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT TUESDAY. * WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS NEAR THE SOUTHERN PART OF THE SAN JUAN ISLANDS WILL EASE BELOW 20 KNOTS EARLY THIS MORNING THEN INCREASE TO 15 TO 25 KNOTS AGAIN THIS EVENING. NORTHWEST WINDS 15 TO 25 KNOTS NORTH OF THE SAN JUAN ISLANDS AND COMING OUT OF THE STRAIT OF GEORGIA WILL CONTINUE THROUGH LATE THIS MORNING BEFORE EASING. WIND WAVES IN BOTH PLACES WILL BE IN THE 2 TO 4 FOOT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-091800- /O.CON.KSEW.SC.Y.0123.000000T0000Z-140609T1300Z/ /O.NEW.KSEW.SC.Y.0124.140610T0300Z-140610T1200Z/ ADMIRALTY INLET- 248 AM PDT MON JUN 9 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT TUESDAY. * WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS WILL EASE BY 6 AM THIS MORNING...THEN RISE AGAIN TO 15 TO 25 KNOTS THIS EVENING. WIND WAVES DURING THESE WINDY PERIODS WILL BE IN THE 2 TO 4 FOOT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 8, 8:40 PM PDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jun 8, 8:40 PM PDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
840 PM PDT SUN JUN 8 2014
.SYNOPSIS...STRONG ONSHORE FLOW TONIGHT WILL INCREASE LOW LEVEL
MOISTURE AND BRING A CHANCE OF LIGHT RAIN AND DRIZZLE THROUGH
MONDAY. A WEAK WEATHER SYSTEM WILL BRING A CHANCE OF LIGHT RAIN
TUESDAY. MOSTLY DRY WEATHER IS EXPECTED BETWEEN SYSTEMS WEDNESDAY.
ANOTHER SYSTEM WILL PROBABLY BRING SOME RAIN THURSDAY. CONDITIONS
WILL BE COOL AND MOSTLY CLOUDY MOST OF NEXT WEEK.
&&
.SHORT TERM...LOW LEVEL ONSHORE FLOW IS A BIT STRONGER THIS EVENING.
IT WILL CONTINUE TO STRENGTHEN TONIGHT IN RESPONSE TO A PASSING
UPPER SHORT WAVE. THIS SHOULD ALLOW COASTAL STRATUS TO FILL IN OVER
THE INTERIOR LATER TONIGHT AND MONDAY MORNING. IT COULD ALSO BRING
SOME DRIZZLE OR SPOTTY LIGHT RAIN LATER TONIGHT AND MONDAY MORNING.
THE LOW LEVELS DRY A BIT MONDAY AFTERNOON AND THERE MIGHT BE SOME
SUNBREAKS OVER THE INTERIOR. HIGHS WILL COOL BACK TO NEAR NORMAL
MONDAY.
A WEAK UPPER TROUGH WILL CROSS THE AREA ON TUESDAY. THIS WILL KEEP A
CHANCE OF RAIN IN THE FORECAST. LOW LEVEL ONSHORE FLOW WILL PERSIST
AND IT SHOULD BE A MOSTLY CLOUDY DAY WITH HIGHS SLIGHTLY BELOW
NORMAL. A SHORT WAVE UPPER RIDGE WILL TRANSIT THE AREA ON WEDNESDAY.
NO PRECIPITATION IS EXPECTED DURING THIS TIME BUT IT WILL BE ANOTHER
DAY OF MORNING CLOUDS AND PARTIAL AFTERNOON CLEARING WITH CONTINUED
LOW LEVEL ONSHORE FLOW. SCHNEIDER
.LONG TERM...PREVIOUS DISCUSSION...A DEEPER UPPER TROUGH SWINGS
THROUGH ON THURSDAY. THIS IS LIKELY TO BRING A LITTLE RAIN TO MOST
AREAS. THE SNOW LEVEL WILL FALL TO 6000 FEET OR SO. THE TROUGH TAKES
MOST OF FRIDAY TO MOVE OUT OF THE AREA AND THEN ZONAL FLOW ALOFT
TAKES OVER. THIS FLOW WILL ALLOW ANOTHER WEAK SYSTEM TO ARRIVE
SATURDAY...AND THIS ONE LINGERS INTO SUNDAY. THE PATTERN IS
GENERALLY COOL WITH HIGHS IN THE 60S...MOSTLY CLOUDY SKIES...AND A
CHANCE OF SHOWERS EACH DAY. BURKE
&&
.AVIATION...WESTERLY FLOW ALOFT WILL PREVAIL THROUGH MONDAY. A WEAK
UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHERN B.C. TONIGHT...BRUSHING
W WA IN THE PROCESS. THE TROUGH WILL BE E OF THE CASCADES BY 12Z
MONDAY. LOW LEVEL ONSHORE FLOW WILL CONTINUE. THE TROUGH HAS
PRODUCED STRONGER ONSHORE FLOW AND HAS BROUGHT A BIT MORE LOW AND
MID LEVEL MOISTURE OVER W WA. THE MARINE LAYER OVER WESTERN
WASHINGTON WILL DEEPEN TO AROUND 6000 FT TONIGHT.
WIDESPREAD STRATUS IS EXPECTED TO FORM AGAIN OVERNIGHT WITH MAINLY
MVFR CIGS BELOW 2000 FEET. THERE COULD BE SOME SPOTTY IFR CIGS. THE
MARINE LAYER SHOULD BE DEEP ENOUGH FOR STRATUS TO PUSH UP OVER THE
CASCADES. CIGS HAVE ALREADY DROPPED TO IFR ON THE COAST AND MVFR
CIGS SHOULD FORM OVER THE INTERIOR AROUND 08Z. CIGS SHOULD LIFT
GRADUALLY TO 3000-4000 FEET 18Z-21Z WITH MAINLY BKN CIGS CONTINUING
THROUGH 00Z.
KSEA...VFR CONDITIONS EXPECTED THROUGH 07Z. A BKN040-050 LAYER HAS
FORMED OVER THE CENTRAL SOUND AND IT LOOKS LIKE IT WILL MOVE OVER
KSEA BY 05Z. STRATUS WILL FORM LATE TONIGHT WITH CIGS BELOW 2000
DEVELOPING AFTER 10Z. SURFACE WINDS WILL PROBABLY REMAIN SW 4-8KT
THROUGH 07Z...BUT A SHIFT TO W-NW 4-8 KT IS POSSIBLE ANYTIME THROUGH
07Z. KAM
&&
.MARINE...HIGH PRESSURE OVER THE NORTHEAST PACIFIC AND LOWER
PRESSURE EAST OF THE CASCADES WILL MAINTAIN ONSHORE FLOW THROUGH
THURSDAY.
ONSHORE FLOW HAS INCREASED THIS EVENING AS A WEAK UPPER TROUGH
CROSSING B.C. BRUSHES W WA. GALES HAVE DEVELOPED IN THE STRAIT OF DE
FUCA WITH SCA WINDS IN SPOTS OVER THE N INLAND WATERS AND ADMIRALTY
INLET. THE GALE LOOKS STRONG ENOUGH TO LAST BEYOND 09Z...SO THE
WARNING HAS BEEN EXTENDED TO 13Z/6 AM. WINDS IN THE STRAIT WILL
LIKELY REMAIN AT SCA LEVELS ON MONDAY. KAM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING FOR THE CENTRAL AND EASTERN STRAIT TONIGHT.
.SMALL CRAFT ADVISORY FOR ADMIRALTY INLET AND NORTHERN INLAND
WATERS TONIGHT.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:48 AM PDT | Small Craft Advisory | SEW | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.